It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Accutane and Rather Strange Phenomenon.

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-24-2001, 07:09 PM   #1
    sillygirl
    Junior Member
    (female)
     
    Join Date: Feb 2001
    Posts: 10
    sillygirl HB User
    Accutane and Rather Strange Phenomenon.

    Well. As most of you know, I went on a 6 and a half month course of Accutane and finished about 5 months ago.

    And back in August, when I had seen my hairstylist for the first time, she kept telling me how I looked SO different, etc. etc. I assumed it was because I had clear skin.

    I saw her today, and she confessed that she thought for a graduation present I had gotten a NOSE JOB!

    And as shocking as that is- it's true! No, I didn't get a nose job, but my nose has changed so much. And I'm wondering if the Accutane had anything to do with it.

    I know that everybody's nose changes, but I have an identical twin sister. She still has our "old nose" [kind of fatter, bigger towards the bottom]. Even my cousin has that nose.

    And my nose is now waaaaay skinnier and longer than hers. Everyone has been commenting on this. Even my own twin sister thinks I got a nose job!! I look at pictures of myself from a year ago, and my nose looks completely different!

    Anyway, I just thought I'd comment on that. It's odd, it really really is. And I know that Accutane may effect growth in certain areas...

    I was also reading magazines at my hairstylist's, and I picked up the March issue of SELF. In it, there's an article about how many people believe diet effects your skin. Some things I noticed was that some doctors think tofu helps acne- it may act as a hormone. Spinach and dark greens also help. Drinking water helps to flush out impurities and keeps skin glowing. AND, in the article, it said to stay away from...you guessed it! Cookies, red meat, ice cream, butter, and things like that. They don't pass through the skin well, and they can mess up hormones, thus causing acne.

    I also read something in that magazine about a study with zinc- It said that after 3 months of taking zinc supplements, 85% of the people there had their skin clear.

    Okay, enough babbling from me!

     
    Sponsors Lightbulb
       
    Old 03-24-2001, 07:49 PM   #2
    Saundra445790
    Inactive
     
    Join Date: Jan 2001
    Posts: 0
    Saundra445790 HB User
    Re: Accutane and Rather Strange Phenomenon.

    You might do some investigating on your own about the effects of accutane. I do know there has been some confirmation that accutane affects the growth plates in the bodies of teenagers. I do not know if growthplates would affect the size of the nose but it may be possible. Accutane is a powerful, dangerous drug, much more so than most teens realize. There is a website designed for the dangerous side effects of accutane. It is called roaccutane action group. You may want to surf in and see the testimonials of people who have taken this drug. I have taken it myself and I know much more now than I did years ago when I took it. There are side effects that have been hidden from patiens for years by the drug company. Good luck with your health.

     
    Old 03-24-2001, 10:00 PM   #3
    freeatlast
    Inactive
     
    Join Date: Mar 2001
    Location: Salt Lake City, UT USA
    Posts: 10
    freeatlast HB User
    Re: Accutane and Rather Strange Phenomenon.

    Sillygirl.. I think I know what you're talking about. My nose got really thin after I took my first dose of accutane when I was 17. I'm 30 now and have been on it a total of 3 times. I didn't notice any differece in my looks after the 2nd and 3rd times I was on it, but really noticed the thinning of my nose after the first time. Maybe it was my age at the time?? Another thing I've noticed is that the inside of my nose is always VERY dry... in fact, it frequently bleeds when I blow it. I know this is a side effect of the accutane.. who knows if it will ever get better..

     
    Old 03-25-2001, 12:12 AM   #4
    sillygirl
    Junior Member
    (female)
     
    Join Date: Feb 2001
    Posts: 10
    sillygirl HB User
    Re: Accutane and Rather Strange Phenomenon.

    Yeah! That's it, my nose just looks <i>so</i> much thinner. Almost like a "nose job" nose. Hahaha, I'm definetly not complaining, though! And I've also noticed that my nose constantly twitches and itches.

    My oily skin is also finally returning, grr. I had gotten so used to going a whole day without touching up my makeup. Ah well, no good things last forever.

    I did do about 5 months of research before I went on Accutane, so I do know <i>way</i> too much about the possible side effects. But I had never heard of someone's nose changing...hmmm...

    *shrugs*

     
    Old 03-25-2001, 12:26 AM   #5
    freeatlast
    Inactive
     
    Join Date: Mar 2001
    Location: Salt Lake City, UT USA
    Posts: 10
    freeatlast HB User
    Re: Accutane and Rather Strange Phenomenon.

    sillygirl, well I'm glad you're happy with the change. My brother also went on accutane and now his nose looks like Michael Jackson's. *smiles*

     
    Old 03-25-2001, 10:32 PM   #6
    Unregistered
    Guest
     
    Posts: n/a
    Re: Accutane and Rather Strange Phenomenon.

    Most likley, (as it was in my case) your nose did not change shape. Its the acne inside the pores of your nose or blackheads that the medication got rid of, allowing your nose to be at its normal size/shape, instead of being slightly swollen because of the clogged pores. I think. And hope, because if it changes the shape of your nose, well, thats just wierd.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Low Dose Accutane LowTane Acne 250 02-09-2010 08:44 PM
    Strange feet molitor Multiple Sclerosis 7 06-21-2007 05:03 PM
    La and Al's Accutane Support Group allibear Acne 40 02-25-2006 10:35 AM
    Accutane Statistics boardguy16 Acne 29 08-27-2004 08:24 PM
    Question for women who have been on Accutane Sparkle0036 Acne 2 08-03-2004 08:16 PM
    My experience with accutane... mossimo Acne 0 02-22-2004 03:07 PM
    Accutane users help out please!!!!!! 449271 Acne 7 12-24-2003 05:11 PM
    accutane - i wish i never took it chill71183 Acne 6 11-26-2003 11:38 PM
    Accutane experiences - How often do terrible side effects occur? Jessica0657 Acne 35 04-25-2002 06:55 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:54 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!